Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 34, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Sep 7, 2013, 4:45 PM PDT for Elko County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2013, 4:45 PM PDT (23:45 UTC)
- Expired
- Sep 7, 2013, 7:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Elko County, NV
The radar
The Elko radar (KLRX), 158 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
544 WGUS55 KLKN 072345 FFWLKN NVC007-080245- /O.NEW.KLKN.FF.W.0034.130907T2345Z-130908T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 445 PM PDT SAT SEP 7 2013 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ELKO COUNTY IN NORTHEAST NEVADA... * UNTIL 745 PM PDT * AT 438 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS NEAR THE PATH OF INCLUDE...THE INTERSECTION OF U.S. HIGHWAY 93 AND STATE ROUTE 229 SOUTH OF CLOVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS RANGELAND ALONG THE BANKS OF CREEKS AND STREAMS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 4086 11486 4064 11476 4057 11502 4077 11512 $$ RCM
1 follow-up statement
220 WGUS75 KLKN 080201 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 701 PM PDT SAT SEP 7 2013 NVC007-080211- /O.CAN.KLKN.FF.W.0034.000000T0000Z-130908T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELKO NV- 701 PM PDT SAT SEP 7 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL ELKO COUNTY... && LAT...LON 4086 11486 4064 11476 4057 11502 4077 11512 $$ PJS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:21 PM PDT, 1 hour 24 minutes earlier.
Area forecast discussion, Sep 7, 3:21 PM PDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 321 PM PDT SAT SEP 7 2013 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER EASTERN NEVADA THROUGH SUNDAY...OTHERWISE MOSTLY CLEAR SKIES. DRY AIRMASS SPREADS OVER THE ENTIRE AREA ON MONDAY. THEN SHOWERS AND THUNDERSTORMS WILL SPREAD BACK TO EASTERN NEVADA BY THE MIDDLE OF NEXT WEEK...WHILE WESTERN NEVADA REMAINS DRY. && .SHORT TERM...TONIGHT THROUGH MONDAY. UPPER LOW CENTER OVER THE PACIFIC NORTHWEST CONTINUES TO BRING A DRY SOUTHWEST FLOW OVER WESTERN NV OVERNIGHT. MOISTURE AND THUNDERSTORMS WILL BE MAINLY EAST OF LINE FROM ELKO TO AUSTIN THROUGH THIS EVENING. SOME WITH HEAVY RAIN. WITH DRY AIR CONTINUING TO SPREAD EASTWARD...THUNDERSTORM ACTIVITY SUNDAY IS EXPECTED TO BE CONFINED MAINLY TO EXTREME EASTERN NEVADA AND TO THE EASTERN HALF OF NORTHERN NYE COUNTY. THE WESTERN ZONES WILL REMAIN DRY AND STABLE. BY MONDAY...EXCEPT EXTREME NE WHITE PINE COUNTY...A DRY AND STABLE AIRMASS RESIDES OVER THE CWA. LOW TEMPERATURES WILL BE ABOUT 7 TO 10 DEGREES ABOVE NORMAL...WHILE DAYTIME HIGH TEMPERATURES ABOUT 2-5 DEGREES ABOVE NORMAL. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. RATHER ODD PATTERN ACROSS THE AREA. UPPER HIGH SITS TO THE EAST WITH A WEAKNESS FROM THE TROUGH MOVING THROUGH THIS WEEKEND LINGERING TO OUR SOUTH EARLY IN THE WEEK. THIS LOOKS TO TURN INTO A SMALL CLOSED LOW WHICH THEN IS PROGGED BY BOTH THE GFS AND EC TO MOVE NORTHWARD ACROSS NEVADA DURING THE MIDDLE PORTION OF THE WEEK. THIS WILL BRING MONSOON MOISTURE BACK TO THE REGION FOR A FEW DAYS AFTER THE TROUGH THIS WEEKEND CLEARS IT OUT. QUESTIONS REMAIN REGARDING END OF THE WEEK...REGARDING THE STRENGTH OF THE NEXT TROUGH COMING IN FROM THE PACIFIC NORTHWEST...BUT OVERALL THE MONSOON MOISTURE WILL DECREASE. TEMPERATURES WILL REMAIN A BIT ABOVE NORMAL FOR MID SEPTEMBER. RCM && .AVIATION...VFR GENERALLY THOUGH HIGH MOISTURE AROUND KELY ALLOWED FOR SOME BRIEF IFR VIS WHICH COULD THEORETICALLY HAPPEN AGAIN. MOST STORMS WILL BE AROUND KELY THOUGH A FEW WILL BE NEAR KEKO. KTPH AND KWMC SHOULD BE STORM FREE. STORMS WILL DIMINISH BY SUNSET NEAR KEKO AND ARE NOT EXPECTED ON SUNDAY...THOUGH SOME MORE ARE EXPECTED ON SUNDAY AROUND KELY...IN FACT THEY MAY NEVER END TONIGHT. RCM && .FIRE WEATHER...THUNDERSTORMS WILL BE MAINLY EAST OF LINE FROM ELKO TO AUSTIN THROUGH THIS EVENING. THUNDERSTORM ACTIVITY SUNDAY WILL BE CONFINED MAINLY TO EXTREME EASTERN NEVADA AND TO THE EASTERN HALF OF NORTHERN NYE COUNTY...WHILE THE WESTERN ZONES WILL REMAIN DRY AND STABLE. RELATIVE HUMIDITIES WILL BE ABOUT 5% DRIER AND WINDS AVERAGING ABOUT 8 TO 12 MPH ACROSS THE AREA ON SUNDAY. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 87/93/87
In the hours before
Special weather statement, Sep 7, 2:40 PM PDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 240 PM PDT SAT SEP 7 2013 NVZ035-037-072245- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-WHITE PINE COUNTY NV- 240 PM PDT SAT SEP 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA AND WESTERN WHITE PINE COUNTIES UNTIL 345 PM PDT... AT 238 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF PINTO SUMMIT...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... PINTO SUMMIT...EUREKA... PANCAKE SUMMIT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3961 11559 3934 11555 3932 11615 3950 11618 TIME...MOT...LOC 2141Z 262DEG 14KT 3942 11605 RCM
Special weather statement, Sep 7, 2:42 PM PDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 242 PM PDT SAT SEP 7 2013 NVZ034-038-039-072215- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 242 PM PDT SAT SEP 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 315 PM PDT... AT 238 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF LAMOILLE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SECRET PASS AND RUBY VALLEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4103 11529 4080 11498 4073 11549 4081 11556 TIME...MOT...LOC 2141Z 252DEG 23KT 4081 11540 JRM
Special weather statement, Sep 7, 3:03 PM PDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 303 PM PDT SAT SEP 7 2013 NVZ034-038-039-072230- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 303 PM PDT SAT SEP 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 330 PM PDT... AT 259 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SPRING CREEK...MOVING EAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... LAMOILLE... SPRING CREEK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4094 11531 4057 11521 4061 11571 4075 11573 TIME...MOT...LOC 2202Z 262DEG 13KT 4073 11554 JRM
Special weather statement, Sep 7, 4:06 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 406 PM PDT SAT SEP 7 2013 NVZ034-038-039-080000- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 406 PM PDT SAT SEP 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 500 PM PDT... AT 403 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUBY VALLEY...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CLOVER VALLEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4103 11461 4064 11461 4064 11524 4097 11531 TIME...MOT...LOC 2307Z 266DEG 15KT 4080 11512 RCM
Special weather statement, Sep 7, 4:32 PM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 432 PM PDT SAT SEP 7 2013 NVZ031-080000- NORTHERN ELKO COUNTY NV- 432 PM PDT SAT SEP 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 500 PM PDT... AT 428 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES SOUTH OF GIBBS RANCH...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL ELKO COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4153 11503 4145 11467 4122 11516 4137 11529 TIME...MOT...LOC 2332Z 235DEG 27KT 4135 11512 JRM
Special weather statement, Sep 7, 4:43 PM PDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 443 PM PDT SAT SEP 7 2013 NVZ031-080015- NORTHERN ELKO COUNTY NV- 443 PM PDT SAT SEP 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL 515 PM PDT... AT 438 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF CONTACT...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CONTACT... U.S. HIGHWAY 93 SOUTH OF CONTACT.... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4189 11461 4165 11440 4154 11476 4175 11491 TIME...MOT...LOC 2342Z 245DEG 15KT 4165 11475 JRM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 1:54 PM PDT | Areal Flood Advisory | LKN | Eureka | 3 hr |
| Sep 7, 2:04 PM PDT | Special Weather Statement | LKN | 26 min | |
| Sep 7, 2:09 PM PDT | Special Weather Statement | LKN | Elko | 36 min |
| Sep 7, 2:20 PM PDT | Areal Flood Advisory | LKN | Eureka, White Pine | 5 hr |
| Sep 7, 2:27 PM PDT | Special Weather Statement | LKN | Eureka | 33 min |
| Sep 7, 2:40 PM PDT | Special Weather Statement | LKN | 65 min | |
| Sep 7, 2:42 PM PDT | Special Weather Statement | LKN | Elko | 33 min |
| Sep 7, 2:43 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka | 3 hr |
| Sep 7, 2:45 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 7, 2:59 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 7, 3:03 PM PDT | Special Weather Statement | LKN | Elko | 27 min |
| Sep 7, 3:17 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 7, 3:29 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Sep 7, 3:47 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 7, 4:06 PM PDT | Special Weather Statement | LKN | Elko | 54 min |
| Sep 7, 4:32 PM PDT | Special Weather Statement | LKN | Elko | 28 min |
| Sep 7, 4:43 PM PDT | Special Weather Statement | LKN | 32 min | |
| Sep 7, 4:57 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.